PDA

View Full Version : Changing timing of medication


VickiStegall
01-25-2017, 11:17 AM
I have been struggling with a very bad reaction to my anti-cancer medication. Another friend of mine who has to take it told me to take it at night because it made her nauseous and she could sleep through the nausea. So, that's how I started with it. But my mornings are a nightmare. Its not until late afternoon/evening that I start feeling OK. Not good when I need to get work done during the day. There's all kinds of things that this has impacted but let's just say that I have the most loving and supportive husband and son and I can't be thankful enough they haven't left me or committed me at this point lol.

So, I got to thinking... maybe if I take it in the morning it will flip and I can sleep through the bad stuff and wake up feeling ok. I just took it for the first trial run just now at 11 am (I normally take it at 11 pm).

Please keep me (and my boys lol) in your thoughts/prayers today. I need it.

timounette
01-25-2017, 11:48 AM
You are always in our thoughts Vicki...
Hope you could find the right timing or med.

bcgal00
01-25-2017, 11:58 AM
Hope a good schedule is figured out with the meds. It's great to have a supportive family and if you can feel better, everyone will be happy! Hope it gets better soon.

veer
01-25-2017, 11:58 AM
Will think of you Vicki ! Big hugs !

joannebrisebois
01-25-2017, 12:20 PM
aw, hon! ((hugs)) You are all in my thoughts & prayers today. xox

felis
01-25-2017, 01:34 PM
Vicki, this is so bad, your body have to fight first with the illness and second with the poisons of the meds. Take your time, stay stress out and take care for yourself! We will keep you in our thoughts, and hope you will feel better soon!

SharLamb
01-25-2017, 01:41 PM
Nausea is a very tender topic for me right now, having just gone thru, compared to you, a minor, short-lived bout. There were many hours when I just wanted to be taken out behind a barn and put out of my misery. I cannot even imagine going through that every day with no light at the end of that tunnel. Praying for you girl. Right now!

twinsmomflor
01-25-2017, 02:56 PM
You are in my prayers Vicki <<hugs>>

taxed4ever
01-25-2017, 03:46 PM
Fingers and Toes crossed for you Vicki!! Sending gentle hugs!! :hug:

ptabbert
01-25-2017, 03:49 PM
I hope you can figure out a way to make it work for you. You continue to be in my thoughts and prayers.

ninigoesdigi
01-25-2017, 03:52 PM
Oh Vicki, sounds really tough. But you've overcome so much last year, I believe that you will do that too. I hope it did work better to take you pill in the morning. How was your day? Only one more day before you can check with the doctor, right? Hang in there. I hope she can help you. Thinking of you! Hugs.

VickiStegall
01-25-2017, 08:37 PM
Thank you all for the support. It means the world to me.

I'm not sure how it's going tonight. I think it's too soon to tell if it makes a difference or not.

petey111
01-26-2017, 06:57 PM
Always and always praying for you!

faerywings
01-27-2017, 06:48 AM
You know I totally understand.

When I am Tindamax AKA abx from Hell, I have to make sure I take it on a full stomach for the initial nausea, and I take Tums as it hits me during the day. I have taken Reglan and the other Rx for nausea (can't remember... Oh got it --Zofran) when it gets really bad.

Do you like ginger? Gary has ginger gum that he uses to hold the vomiting back when he is out of the house. He also has dried candied ginger that I get from the health food store when his sugar is low but he can't eat. I a not a fan of ginger myself but he likes it and it does help.

Are there other Rx's than tamoxifen that would work for you? My breast surgeon recommended it, and the 1st oncologist I saw said that I *had* to be on it. Bu tI was concerned about it interacting with my Lyme meds. I saw a 2nd Dr who said that there were other meds I could take but he felt I was low risk enough to not need them. I don't remember what the other options were, but it might be something to talk to your onc. about.

Sending big hugs!

Ellen
01-27-2017, 11:25 AM
just when you think you've had it all they stick another hurdle in front of you. Friends of mine say their reaction was not so severe if they took it at a full stomach so after your evening? meal .
anti- nausea medication should also help

it takes a while for the body to get used to the tablets so give it a chance and if things don't approve talk to your cancer nurse ( I take it you have those in the U.S.? ) and ask them for advice.
2 of my cousins simply stopped taking them because of the side effects ruining their quality of life -with an outlook of another 5 years of the suffering under it and only for a x % ?? better chance of survival. they are both still alive after 15 and 10 years since their operations .

my sister in Holland is on Tamoxifen since 2 years but her specialist is going to put her on something else next week even though she has no side effects. new protocol??

I hope you find it settles down soon Vicky - fingers crossed and gentle hugs

faerywings
01-27-2017, 12:33 PM
Yeah, that is what helped me make up my mind, Ellen. When the 2nd Dr ran the risk tables with me, it was such a small difference that it didn't make sense to add one more medication to my body and to focus on fighting the #@(&^ Lyme ;)

Hope you get this worked out Vicki!

scrapinmom
01-27-2017, 01:15 PM
praying for you and hope you get the medicine adjusted correctly.

VickiStegall
03-09-2017, 07:36 PM
just when you think you've had it all they stick another hurdle in front of you. Friends of mine say their reaction was not so severe if they took it at a full stomach so after your evening? meal .
anti- nausea medication should also help

it takes a while for the body to get used to the tablets so give it a chance and if things don't approve talk to your cancer nurse ( I take it you have those in the U.S.? ) and ask them for advice.
2 of my cousins simply stopped taking them because of the side effects ruining their quality of life -with an outlook of another 5 years of the suffering under it and only for a x % ?? better chance of survival. they are both still alive after 15 and 10 years since their operations .

my sister in Holland is on Tamoxifen since 2 years but her specialist is going to put her on something else next week even though she has no side effects. new protocol??

I hope you find it settles down soon Vicky - fingers crossed and gentle hugs

Yeah, I ended up stopping it. It was killing me. It's got such a long half life that it took over a month to get it out of my system, but I am FINALLY feeling better.

I love hearing about your cousins success!

There is a different med they switch you to once you go through menopause, so maybe that's it for your sister?